Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 24, 2007, 6:11 AM CDT for Rawlins County, Kansas. It took effect at Apr 24, 2007, 6:17 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:11 AM CDT (11:11 UTC)
- In effect from
- Apr 24, 2007, 6:17 AM CDT
- Expired
- Apr 24, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Rawlins County, KS
The radar
The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:08 AM CDT | HEAVY RAIN 2.7 | Atwood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 241117 FFWGLD KSC153-241415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 611 AM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... RAWLINS COUNTY IN NORTHWEST KANSAS... THIS INCLUDES THE CITY OF ATWOOD... * UNTIL 915 AM CDT * AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS MOVING INTO THE WARNED AREA. RAINFALL RATES OF AROUND AN INCH PER HOUR ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE INDICATED RIVER STAGE HEIGHT ON THE BEAVER CREEK AT LUDELL CONTINUED TO HOVER AROUND 10.1 FEET. FLOOD STAGE AT THIS LOCATION IS 9.0 FEET. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUDELL... HERNDON...BLAKEMAN AND BEARDSLEY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3958 10139 3958 10075 3999 10074 4000 10140 $$ JSL
1 follow-up statement
000 WGUS73 KGLD 241304 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 702 AM MDT TUE APR 24 2007 KSC153-241415- RAWLINS KS- 802 AM CDT TUE APR 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR RAWLINS COUNTY... AT 800 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. THE SAPPA CREEK IN SOUTHEASTERN RAWLINS COUNTY WAS REPORTED TO BE OUT OF ITS BANKS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3958 10139 3958 10075 3999 10074 4000 10140 $$ JDK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:25 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 24, 4:25 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 325 AM MDT TUE APR 24 2007 .DISCUSSION...MAIN FORECAST CONCERNS ARE THE POSSIBILITY OF SEVERE WEATHER THIS EVENING AND SNOW MIXED WITH RAIN EARLY WEDNESDAY MORNING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE SURFACE LOW OVER SOUTHEAST COLORADO STALLS OVER SOUTHEAST COLORADO AS IT DEEPENS IN RESPONSE TO THE DEEPENING UPPER LOW CURRENTLY MOVING THROUGH THE 4-CORNERS REGION AND INTO SOUTHEAST COLORADO AND SOUTHWEST KANSAS THIS EVENING. WITH THE WARM SECTOR AHEAD OF THE LOW CURRENTLY ACROSS MUCH OF THE FORECAST AREA WITH A WARM FRONT AT THE SURFACE THROUGH THE CENTRAL PORTION OF THE FORECAST AREA AND A COLD FRONT ENHANCED BY THUNDERSTORM OUTFLOW ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...EXPECT PLENTY OF MOISTURE TO CONTINUE TO ADVECT INTO MAINLY THE EASTERN SECTIONS OF THE FORECAST AREA WITH PLENTY OF SHEAR AND MESOSCALE LIFT IN THE VICINITIES OF THE SURFACE BOUNDARIES AND SYNOPTIC LIFT ASSOCIATED WITH THE LOW LIFTING ACROSS THE HIGH PLAINS. THIS WILL ALL LEAD TO ADDITIONAL THUNDERSTORM PRODUCTION LATER TODAY AND THIS EVENING ACROSS THE TRI-STATE REGION WITH SOME STORMS EXPECTED TO BECOME SEVERE. WITH STRONG NORTHERLY FLOW BEHIND THE EXITING SURFACE LOW AND TEMPERATURES DIPPING INTO THE MID 30S ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA...IT WILL BE POSSIBLE TO SEE SOME SNOW MIXING IN WITH THE RAIN SHOWERS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING. THE NEW TREND HAS BEEN TO COOL TEMPERATURES THROUGH THE LATTER PART OF THE WEEK. THIS SEEMS REASONABLE GIVEN THE AMOUNT OF RAINFALL AND CLOUD COVER EXPECTED WITH THE LOW PRESSURE SYSTEM THAT WILL BE MOVING ACROSS THE REGION ALONG WITH ANOTHER SHORT WAVE TROUGH EXPECTED LATE THURSDAY NIGHT AND FRIDAY. THE GFS IS CURRENTLY MUCH STRONGER WITH THIS NEXT SHORT WAVE TROUGH THAN THE NAM. WILL NOT PUT ANY PRECIPITATION IN ON THURSDAY NIGHT OR FRIDAY GIVEN THE POOR AGREEMENT BETWEEN MODELS AND THE NEW MORE MOIST TREND LATE IN THE WEEK THAT DOES NOT AGREE WITH PRIOR TRENDS...BUT HAVE TRENDED SLIGHTLY THAT WAY. THE WEEKEND AND BEGINNING OF NEXT WEEKS ARE STILL LOOKING DRY AND WARMER AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND MOVES OVER THE CENTRAL U.S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Apr 23, 11:45 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON APR 23 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON APR 23 2007 /1145 AM CDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE THIS AFTERNOON AND EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY ALONG AND SOUTH OF INTERSTATE 70. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO THE POSSIBILITY OF FLASH FLOODING AS STORMS MAY PRODUCE HEAVY RAINFALL OVER AREAS THAT PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF RAIN. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST COLORADO AND SOUTHWEST KANSAS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM THIS AFTERNOON. STORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON AND EVENING HOURS AS THEY MOVE NORTHEAST ACROSS THE REMAINDER OF THE TRI-STATE REGION. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE TRI-STATE REGION LATE TUESDAY AND TUESDAY NIGHT AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL HIGH PLAINS. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY WEDNESDAY MORNING AS THIS SYSTEM CONTINUES INTO THE EASTERN PLAINS STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BLM
In the hours before
Local storm report, Apr 24, 12:31 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 9 SE SHARON SPRINGS 38.80N 101.63W
04/23/2007 E0.75 INCH WALLACE KS TRAINED SPOTTER
0628 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
0635 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.00 INCH WALLACE KS TRAINED SPOTTER
0636 PM HAIL SHARON SPRINGS 38.89N 101.75W
04/23/2007 E1.75 INCH WALLACE KS TRAINED SPOTTER
0650 PM TORNADO 3 E SHARON SPRINGS 38.89N 101.70W
04/23/2007 WALLACE KS TRAINED SPOTTER
MULTIPLE REPORTS
0703 PM TORNADO 8 NE SHARON SPRINGS 38.98N 101.65W
04/23/2007 WALLACE KS NWS EMPLOYEE
MOVING NORTH VERY SLOWLY
0731 PM HAIL 15 S EDSON 39.11N 101.54W
04/23/2007 E1.25 INCH WALLACE KS PUBLIC
0731 PM HAIL 5 N BURLINGTON 39.38N 102.27W
04/23/2007 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
0741 PM HAIL 7 N BURLINGTON 39.41N 102.27W
04/23/2007 E1.00 INCH KIT CARSON CO PUBLIC
0756 PM TSTM WND DMG 2 SE BREWSTER 39.34N 101.35W
04/23/2007 THOMAS KS AMATEUR RADIO
CAR BLOWN OFF OF I-70 AT MILE MARKER 39. NO KNOWN
INJURIES.
0811 PM HAIL 8 SE EDSON 39.25N 101.43W
04/23/2007 E1.75 INCH SHERMAN KS AMATEUR RADIO
0812 PM HAIL YUMA 40.12N 102.72W
04/23/2007 E0.88 INCH YUMA CO EMERGENCY MNGR
0850 PM TORNADO 5 SE BREWSTER 39.31N 101.31W
04/23/2007 THOMAS KS EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE TO GRAIN BINS AND SEVERAL VERY
LARGE TREES REPORTED.
0900 PM HAIL 6 ENE BREWSTER 39.40N 101.27W
04/23/2007 E1.75 INCH THOMAS KS TRAINED SPOTTER
GOLF BALL HAIL COVERING GROUND
0900 PM HAIL BEECHER ISLAND 39.88N 102.13W
04/23/2007 E0.88 INCH YUMA CO LAW ENFORCEMENT
WATER OVER THE ROADWAYS
0904 PM TORNADO 7 NE GOODLAND 39.42N 101.62W
04/23/2007 SHERMAN KS NWS EMPLOYEE
VIEWED FROM THE NWS GOODLAND OFFICE
0905 PM FLASH FLOOD BEECHER ISLAND 39.88N 102.13W
04/23/2007 YUMA CO LAW ENFORCEMENT
RUNNING WATER OVER ROADS.
0925 PM FUNNEL CLOUD 8 N LEVANT 39.50N 101.19W
04/23/2007 THOMAS KS AMATEUR RADIO
0928 PM HAIL 15 NNE BREWSTER 39.56N 101.27W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
ALONG WITH NICKEL HAIL. REPORTED BY FAMILY MEMBER OF NWS
EMPLOYEE
0936 PM TORNADO 6 NNE LEVANT 39.46N 101.15W
04/23/2007 THOMAS KS AMATEUR RADIO
TRANSFORMER FLASHES SEEN.
1035 PM TORNADO 3 NE HAIGLER 40.04N 101.90W
04/23/2007 DUNDY NE LAW ENFORCEMENT
2 TORNADOES REPORTED BY POLICE...DISIPATED AT 0439Z
1049 PM TORNADO 2 E WAUNETA 40.29N 102.21W
04/23/2007 YUMA CO TRAINED SPOTTER
1051 PM HAIL 11 S HERNDON 39.75N 100.79W
04/23/2007 E1.00 INCH RAWLINS KS TRAINED SPOTTER
1057 PM TORNADO 11 NNE HAIGLER 40.16N 101.86W
04/23/2007 DUNDY NE LAW ENFORCEMENT
1103 PM FLASH FLOOD 17 N ECKLEY 40.36N 102.49W
04/23/2007 YUMA CO TRAINED SPOTTER
WATER RUNNING OVER THE ROADS
&&
SJOHNSONLocal storm report, Apr 24, 12:42 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1142 PM MDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 13 N ATWOOD 40.00N 101.04W
04/23/2007 E0.75 INCH RAWLINS KS TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Apr 24, 1:32 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1232 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TORNADO 11 SSE ATWOOD 39.66N 100.96W
04/23/2007 RAWLINS KS EMERGENCY MNGR
DAMAGE TO RESIDENCE, FARM BUILDINGS, AND POWERLINES
&&
CFOLTZLocal storm report, Apr 24, 1:37 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1237 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD HERNDON 39.91N 100.79W
04/24/2007 RAWLINS KS EMERGENCY MNGR
MINOR STREET FLOODING IN HERNDON
&&
CFOLTZLocal storm report, Apr 24, 1:38 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1238 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD ATWOOD 39.81N 101.04W
04/24/2007 RAWLINS KS EMERGENCY MNGR
MINOR STREET FLOODING IN ATWOOD
&&
CFOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 66 min |
| Apr 23, 7:26 PM CDT | Tornado Warning | GLD | Wallace | 34 min |
| Apr 23, 7:57 PM CDT | Tornado Warning | GLD | Sherman, Wallace | 63 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas, Wallace | 62 min |
| Apr 23, 9:05 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 55 min |
| Apr 23, 9:24 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 66 min |
| Apr 23, 9:51 PM CDT | Tornado Warning | GLD | Sherman | 36 min |
| Apr 23, 10:02 PM CDT | Tornado Warning | GLD | Rawlins, Thomas | 58 min |
| Apr 23, 10:15 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 60 min |
| Apr 23, 10:18 PM CDT | Tornado Warning | GLD | Cheyenne | 42 min |
| Apr 23, 10:56 PM CDT | Tornado Warning | GLD | Cheyenne | 49 min |
| Apr 23, 10:58 PM CDT | Tornado Warning | GLD | Rawlins | 62 min |
| Apr 23, 11:51 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 54 min |
| Apr 24, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 64 min |
| Apr 24, 12:52 AM CDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| Apr 24, 1:22 AM CDT | Flash Flood Warning | GLD | Rawlins | 53 min |
| Apr 24, 3:19 AM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Apr 24, 8:06 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 30 min |
| Apr 24, 8:47 AM CDT | Flash Flood Warning | GLD | Decatur | 3 hr |
| Apr 24, 9:50 AM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Apr 24, 10:41 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 36 min |
| Apr 24, 2:42 PM CDT | Tornado Warning | GLD | Wallace | 63 min |
| Apr 24, 6:51 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.